Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidneys Cause for Concern?
Nov 29, 2006

Hi There. I have recently come back from the doctos who have informed me that I have slightly raised levels of creatinine in my blood. They have taken further tests but for some reason I have taken this news quite badly. My doctor tells me that she is not concerned by the absolute amount of creatinine present but is worried about the trend which has slowly risen since I have been on meds. As i understand it the level is 8 above the upper level of the saftey margin. 121? Im taking sustiva/kivexa and as yet have still not acheived undectable viral load staying at 450 for the last 2 1/2 months. My CD4 was 80 (VL 360,000) when I started following a precipitous drop from 440 within the space of two months. I also had been on co-trimoxazole for about three months and came off them three weeks ago. Do you think that I need to be concerned? Having looked up nephropathy on your excellent website i certainly dont seem to be displaying any significant symptoms except a dull pain in the middle of my back which gets better during the course of the day. I hope you can answer my questions here and many thanks for all the work you do on this site to ensure that people like me can make sense of the sometimes insensible!

Response from Dr. Henry

Kaletra plus 3TC + abacavir generally has been a kidney friendly regimen. HIV related kidney problems in the US are seem more often in African American for reasons that remain unclear to me. High blood pressure, diabetes, or excess use of drugs like ibuprofen can cause/aggravate kidney damage. If your urinalysis is OK and your are having no symptoms then it seems unlikely that your HIV regimen is contributing to any kidney damage. KH



Previous
spacey wifty sort of recurring
Next
Psychiatric Side effects of Atripla and taking it on an empty stomach.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement